New Mexico, 2015

Flash Flood and Hail in New Mexico, May 4 to 5, 2015

May 4 to 5, 2015 · NWS ABQ · 11 events in 6 counties and zones

An upper level low pressure system lifted northwest out of southern California on the 4th, setting off widespread showers and thunderstorms across New Mexico. The strongest storms developed along and east of the central mountains where a deep pool of moisture and sufficient instability existed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.0 million
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

An upper level low pressure system lifted northwest out of southern California on the 4th, setting off widespread showers and thunderstorms across New Mexico. The strongest storms developed along and east of the central mountains where a deep pool of moisture and sufficient instability existed. These storms produced anywhere from pea to quarter sized hail along with heavy rains. A train of storms over far eastern New Mexico resulted in rainfall amounts anywhere from an inch to over 5 inches, with 5.4 inches reported at the Cannon Air Force Base in less than 24 hours. The 5.4 inches is likely the heaviest 24-hour total rainfall for May in the Clovis area dating back to 1911, with the previous record of 3.45 inches at the Clovis airport. The all-time 24-hour rainfall record for Clovis is 5.26 inches set on September 7, 1957. This heavy rainfall resulted in flash flooding within the base and in nearby Clovis through the early morning hours on the 5th. Home evacuations and submerged cars resulted from the flash flooding. No injuries or fatalities resulted from the flooding or hail. Temperatures were cold enough farther north in the Sangre de Cristo Mountains where several inches of snow was reported overnight.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 4, 10:55 AM MST, 5 minutes earlier.

Area forecast discussion, May 4, 10:55 AM MST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1155 AM MDT MON MAY 4 2015

.AVIATION...
18Z TAF CYCLE
UPPER LOW/TROUGH MOVING NEWD THROUGH AZ TOWARD THE 4-CORNERS THIS
AFTERNOON WILL COMBINE WITH DEEP MOISTURE TO CREATE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS AREAWIDE TODAY. MTS WILL BECOME
OBSCURED AS SHRA AND TSRA BECOME MORE WIDESPREAD WITH SCT MVFR TO
IFR CIGS/VSBYS AND AS AREAS OF BR DEVELOP. LOW LEVEL GULF MOISTURE
SURGING NWWD ON A LOW LEVEL JET NOSING UP INTO SE NM. STRONG TO
SEVERE STORMS EXPECTED OVER THE ERN PLAINS TODAY AND TONIGHT...LIKELY
IMPACTING KTCC AND KROW WITH VERY HEAVY RAIN...LARGE HAIL AND WIND
GUSTS TO 50KT POSSIBLE.

33

&&

.PREV DISCUSSION...341 AM MDT MON MAY 4 2015...
.SYNOPSIS...
VERY ACTIVE WEATHER IS ON TAP TODAY THROUGH TUESDAY AS AN UPPER
LEVEL STORM SYSTEM APPROACHES AND MOVES OVER NEW MEXICO. HEAVY
RAIN AND SEVERE WEATHER IS POSSIBLE THIS AFTERNOON THROUGH TUESDAY
AFTERNOON ACROSS THE EASTERN PLAINS. LARGE HAIL...DAMAGING WINDS
AND FLASH FLOODING IS POSSIBLE. CENTRAL AND WESTERN NEW MEXICO
WILL ALSO SEE SCATTERED TO NUMEROUS THUNDERSTORMS. THOUGH SOME MAY
PRODUCE LOCALLY HEAVY RAINFALL AND SMALL HAIL...SEVERE WEATHER IS
NOT ANTICIPATED IN THESE AREAS. A RETURN TO A TYPICAL NEW MEXICO
SPRING WILL COME WEDNESDAY THROUGH THE END OF THE WEEK WHEN DRY
AND BREEZY CONDITIONS MAKE A COMEBACK.

&&

.DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING SOCAL THIS AM WILL
CONTINUE TO SHIFT EAST AND OVER NM ON TUESDAY. AHEAD OF IT...LOW
LEVEL GULF MOISTURE IS ALREADY MAKING A RUN AT EASTERN NM...WITH
DEWPOINTS IN THE LOW 50S CREEPING INTO CURRY AND ROOSEVELT COUNTIES.
AS MOISTURE ADVECTION CONTINUES TODAY AND TONIGHT...PWATS WILL
INCREASE TO NEAR OR ABOVE 1 INCH...QUITE MOIST FOR THIS TIME OF
YEAR. FORECAST SOUNDINGS SHOW VERY LITTLE INHIBITION...SUGGESTING
STORMS WILL GO UP EARLY THIS AFTERNOON...IF NOT LATE THIS MORNING.
IN FACT...ONGOING SHOWERS MAY NEVER FULLY DISSIPATE BEFORE THE NEXT
ROUND BEGINS. THAT SAID...MODERATE TO STRONG INSTABILITY EXISTS
INCREASING THE POTENTIAL FOR EXCESSIVE RAINFALL. ISOLATED TO
SCATTERED SEVERE STORMS ARE ALSO POSSIBLE...AND THOUGHTS THIS
MORNING ARE STORMS WILL INITIALLY BE SEVERE WITH SUPERCELLULAR
STRUCTURES GIVEN MODERATE CAPE AND 30-40KTS OF BULK SHEAR. LARGE
HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS. BUT GIVEN THAT
STORMS COVERAGE WILL INCREASE QUICKLY GIVEN LACK OF CIN...STORM MODE
SHOULD CHANGE INTO MORE OF A MULTI-CELL/CLUSTER LATE THIS
AFTN/EVE...THOUGH THIS STORM MODE IS STILL CAPABLE OF PRODUCING HAIL
AND HIGH WINDS. OUTFLOW BOUNDARY COLLISIONS WILL ALSO INCREASE THE
HEAVY RAIN AND FLASH FLOODING THREAT SHOULD STORMS FORM REPEATEDLY
OVER THE SAME AREA. LATEST NAM/HRRR PROGS SHOW A FEW STORMS OVER THE
EC PLAINS EARLY THIS AFTN...BUT SHOW MOST STORMS DEVELOPING ALONG
THE EAST SLOPES OF THE HIGH TERRAIN WITH SOUTHEASTERLY UPSLOPE
FLOW...THEN PROPAGATING EASTWARD THIS AFTERNOON/EVE. MULTIPLE ROUNDS
OF STORMS MAY IMPACT THE SOUTHEAST PLAINS TONIGHT...AND THE FLASH
FLOOD WATCH REMAINS INTACT. CONSIDERED EXPANDING THE WATCH FURTHER
NORTH AND WEST GIVEN SOME RECENT PROGS OF HEAVY RAIN ACROSS THE NE
HIGHLANDS...BUT MOISTURE WILL NOT BE AS DEEP THERE...AND STEERING
FLOW LOOKS TO BE SUFFICIENT ENOUGH TO KEEP STORMS MOVING...SO WILL
HOLD OFF FOR NOW. SOME OF THESE AREAS DO HAVE LOWER FFG VALUES...
HOWEVER...SO LATER SHIFTS WILL NEED TO MONITOR.

AS THE STORM SYSTEM SLIDES OVER NM ON TUESDAY...SHOWERS AND
THUNDERSTORMS WILL CONTINUE...THOUGH WILL FAVOR AREAS PERHAPS
SLIGHTLY FURTHER NORTHWARD. WITH MID LEVEL TEMPS DECREASING UNDER
THE TROUGH...STRONG LAPSE RATES AND INSTABILITY WILL DEVELOP AGAIN
ACROSS THE EASTERN PLAINS. SUPERCELLULAR STRUCTURES ARE POSSIBLE
ONCE AGAIN NEAR THE TEXAS BORDER...ESPECIALLY IF LOW LEVEL WINDS DO
NOT VEER TO THE W/SW TOO EARLY. THAT SAID...MOST STORMS ACROSS THE
EAST WILL MOVE INTO TEXAS BY 00Z WED. MEANWHILE...SCATTERED TO
NUMEROUS SHOWERS AND STORMS WILL DEVELOP ONCE AGAIN ACROSS CENTRAL
AND WESTERN NM TUESDAY...AND WILL GRADUALLY DIMINISH TUESDAY
EVENING.

WEDNESDAY THROUGH THE END OF THE WEEK...A NORTHERN STREAM LOW
PRESSURE SYSTEM WILL DIVE INTO THE GREAT BASIN...THOUGH WILL NOT
DROP SOUTH ENOUGH TO GIVE NM A CHANCE AT MUCH PRECIP. INSTEAD...NM
WILL BE DRY SLOTTED. THUS...DRY AND BREEZY TO WINDY CONDITIONS WILL
RETURN FOR THE LATTER HALF OF THE WEEK. WILL NEED TO MONITOR THE
SLOSHING OF THE DRYLINE HOWEVER. IF IT SLOSHES FAR ENOUGH WEST
DURING THE OVERNIGHT HOURS ON ANY PARTICULAR NIGHT...A FEW STORMS
WOULD BE POSSIBLE ALONG IT DURING THE AFTERNOON. BEST CHANCES OF
THAT HAPPENING LOOK TO BE WED OR THURS NIGHT...WITH STORMS THE
FOLLOWING AFTERNOONS. TEMPERATURES WILL WARM UP ON WEDNESDAY AFTER A
COOL TUESDAY...BUT WILL REMAIN WITHIN 5 DEGREES OF NORMAL FOR EARLY
MAY. FORECAST TEMPS SHOW HIGHS NEAR TO JUST BELOW NORMAL THROUGH THE
REMAINDER OF THE WEEK...THOUGH WITH STRONG DOWNSLOPING
FRI/SAT...TEMPS MAY NEED TO BE INCREASED ACROSS THE PLAINS.

34

&&

.FIRE WEATHER...
NO CRITICAL FIRE WEATHER CONDITIONS ANTICIPATED AT THIS TIME UNTIL
POSSIBLY FRIDAY. WIDESPREAD WETTING RAIN EXPECTED TODAY THROUGH
TUESDAY...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN...AS AN UPPER LOW/TROUGH SWINGS FROM ARIZONA AND ACROSS NEW
MEXICO ON IT/S WAY INTO THE CENTRAL ROCKIES.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
THE FORECAST AREA TODAY...AND SOME WILL LIKELY PRODUCE LOCALLY HEAVY
RAIN. CONVECTION WILL BECOME WIDESPREAD TONIGHT FROM THE CENTRAL
MOUNTAIN CHAIN OVER THE EASTERN PLAINS. PORTIONS OF THE NORTHEAST
AND NORTH CENTRAL...IN PARTICULAR THE EAST SLOPES OF THE SANGRE DE
CRISTO MTS...MAY BE FEATURED FOR HEAVY RAIN TODAY...WHILE THE FOCUS
MAY SHIFT TO THE EAST CENTRAL/SOUTHEAST TONIGHT. IN ADDITION...A FEW
STRONG TO SEVERE STORMS COULD ERUPT OVER THE PLAINS.

FORECAST MODELS SEEM TO BE LIFTING THE TROUGH OUT A BIT QUICKER WITH
DRIER AIR OVERTAKING SOME OF THE WEST CENTRAL/SOUTHWEST AS SOON AS
TUESDAY AFTERNOON. THE DRYING BECOMES MORE PRONOUNCED
WEDNESDAY...ALTHOUGH HIGHER HUMIDITIES TEND TO HANG ON OVER THE FAR
EASTERN PLAINS AND NORTHWEST/NORTH CENTRAL...WHERE ISOLATED TO
SCATTERED CONVECTION REMAIN FORECAST INTO THURSDAY. HIGH
TEMPERATURES TODAY THROUGH THURSDAY WILL BE NEAR TO BELOW
AVERAGE...WHILE FORECAST LOWS CONTINUE ABOVE AVERAGE.

A DRIER PERIOD WITH MORE WIND REMAINS ON TAP FOR LATE IN THE WORK
WEEK AND OVER THE WEEKEND. STILL PUZZLED BY THE BELOW AVERAGE HIGHS
FORECAST FOR THIS PERIOD...DESPITE WHAT APPEARS TO BE SOME DECENT
DOWNSLOPE WINDS...ALTHOUGH H7 TEMPERATURES COOL FROM THURSDAY
THROUGH SATURDAY AS AN UPPER LOW CIRCULATION DEVELOPS OVER THE GREAT
BASIN THEN LIFTS INTO THE CENTRAL ROCKIES. A FEW HOURS OF CRITICAL
CONDITIONS DUE TO WINDS/LOW RH COULD DEVELOP IN THE MIDDLE RIO GRANDE
VALLEY FRIDAY...BUT WITH THE BELOW AVERAGE HIGHS FORECAST...NOT ALL
INGREDIENTS COMING TOGETHER AS OF YET...DESPITE A HIGH HAINES
FORECAST. A FEW HOURS OF CRITICAL CONDITIONS POSSIBLE IN THE PLAINS
SATURDAY AS WELL...BUT THIS MAY TEND TO BE MORE SPECULATION
CONSIDERING THE POTENTIALLY ACTIVE UPPER AIR PATTERN.
OTHERWISE...VENTILATION WILL BE GOOD TO EXCELLENT THROUGH THIS WEEK.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 3 PM MDT THIS AFTERNOON THROUGH TUESDAY
AFTERNOON FOR THE FOLLOWING ZONES...NMZ535>538.

&&

11
Hazardous weather outlook, May 4, 4:50 AM MST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 AM MDT MON MAY 4 2015

NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
550 AM MDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE DE BACA...CURRY...ROOSEVELT AND CHAVES
COUNTIES. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS.
HOWEVER...A STRONG TO PERHAPS AN ISOLATED SEVERE STORM MAY OCCUR
ANYWHERE EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND
TONIGHT. HEAVY RAIN MAY ACCOMPANY ANY OF THESE STORMS...THOUGH THE
RISK FOR FLASH FLOODING IS GREATEST ACROSS THE EAST CENTRAL AND
SOUTHEAST PLAINS. STORMS CONTAINING HEAVY RAIN ARE EXPECTED TO
PERSIST THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
ACROSS QUAY...CURRY AND ROOSEVELT COUNTIES. LARGE HAIL...DAMAGING
WINDS AND FLASH FLOODING WILL BE POSSIBLE ONCE AGAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLASH
FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

34

In the hours before

Special weather statement, May 4, 10:56 AM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1156 AM MDT MON MAY 4 2015

NMZ534-041845-
QUAY COUNTY-
1156 AM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL QUAY COUNTY THROUGH 1245
PM MDT...

AT 1153 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES EAST OF RAGLAND...OR ABOUT
25 TO 35 MILES SOUTH OF TUCUMCARI...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. MODERATE TO HEAVY DOWNPOURS ARE ALSO
POSSIBLE.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
QUAY COUNTY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3504 10372 3501 10344 3472 10354 3473 10373
TIME...MOT...LOC 1755Z 186DEG 10KT 3482 10362

The radar

The Cannon AFB radar (KFDX), 60 km away, was scanning. The volume nearest the first event began at 17:59 UTC.

Open the radar archive at this moment

Event by event

6 hail, 2 heavy rain, 2 winter weather, 1 flash flood. Local standard time, as filed.

Hail, Quay

When
May 4, 11:00 AM MST to 11:05 AM MST
Where
Quay County, Tucumcari
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.170, -103.730

Trained spotter reported quarter size hail.

Heavy Rain, Guadalupe

When
May 4, 12:00 PM MST to May 5, 6:00 AM MST
Where
Guadalupe County, Dilia
Reported by
COOP Observer
Coordinates
35.190, -105.060

A whopping 3.75 inches of rain was reported in a 24-hour period by the Dilia COOP observer. No flooding was reported from the heavy rain.

Hail, Curry

When
May 4, 1:26 PM MST to 1:30 PM MST
Where
Curry County, 1.14 mi W of Pleasant Hill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.520, -103.090

Trained spotter reported dime to quarter size hail covering the ground.

Heavy Rain, Curry

When
May 4, 4:00 PM MST to May 5, 5:00 AM MST
Where
Curry County, Pleasant Hill
Reported by
CoCoRaHS
Coordinates
34.520, -103.070

Widespread heavy rainfall amounts between 3 and 5 inches reported across Curry County. Significant flash flooding was observed around the Clovis area. Pleasant Hill picked up an impressive 24-hour total of 4.2 inches.

Hail, Bernalillo

When
May 4, 4:31 PM MST to 4:33 PM MST
Where
Bernalillo County, 4.37 mi NE of Albuquerque
Measured
0.88 in hail
Reported by
Public
Coordinates
35.160, -106.570

The public reported nickel size hail.

Hail, Curry

When
May 4, 4:47 PM MST to 4:50 PM MST
Where
Curry County, 2.69 mi SW of Clovis
Measured
1 in hail
Reported by
Public
Coordinates
34.380, -103.230

The public reported quarter size hail.

Hail, Curry

When
May 4, 5:06 PM MST to 5:10 PM MST
Where
Curry County, 2.37 mi NNE of (Cvs)cannon Afb
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.410, -103.300

Trained spotter reported nickel size hail covering the ground.

Hail, Curry

When
May 4, 5:06 PM MST to 5:14 PM MST
Where
Curry County, (Cvs)cannon Afb
Measured
1.5 in hail
Reported by
ASOS
Coordinates
34.380, -103.320

Cannon Air Force Base estimated ping-pong size hail fell at their airport.

Flash Flood, Curry

When
May 4, 6:54 PM MST to 10:00 PM MST
Where
Curry County, 3.05 mi E of Ranchvale to 2.44 mi NE of Pleasant Hill
Cause
Heavy Rain
Property damage
$3.0 million
Reported by
Broadcast Media
Coordinates
34.492, -103.267

According to local media reports, 65 homes in the Cannon Air Force Base area were impacted by the flooding, including roof damage, weather stripping, carpet, flooring, and sheetrock. Local officials evacuated 33 families from those homes and put them in hotel lodging. The flooding in Clovis forced the closure of U.S. Highway 60/84. Approximately 40 feet of state highway 108 between mile markers 6 and 10 was washed out. Clovis police had to use an armored vehicle to rescue 7 victims stranded by or caught in fast moving waters or flooded streets.

Winter Weather, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River

When
May 5, 12:00 AM MST to 8:00 AM MST
Where
Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
Reported by
SNOTEL

Impressive late season snowfall amounts between 2 and 7 inches were reported over the higher terrain of the Sangre de Cristo Mountains. No significant impacts were noted.

Winter Weather, East Slopes of the Sangre de Cristo Mountains

When
May 5, 12:00 AM MST to 8:00 AM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Trained Spotter

Impressive late season snowfall of 7.2 inches was reported near Black Lake around 10,000 feet. No significant impacts were noted.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2015Every state in 2015This day in weather historyWarnings in New Mexico, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565369, 568298, 565371, 568299, 565372, 565374, 565375, 565418, 565368, 565620, 565621.